MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO MESH; SURGICAL MESH
Catalog Number 0010214
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Inflammation (1932); Pain (1994); Hernia (2240); Injury (2348); Disability (2371)
Date of Event 09/01/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleged revision surgery and injuries, however; no details have been provided.No lot number has been provided; therefore a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.Note: not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2011: the patient underwent surgery for implant of an unspecified bard/davol ventrio.On (b)(6) 2016: the patient had unspecified injuries and underwent revision surgery.The patient is making a claim for an adverse patient outcome against the ventrio.The patient's attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.".
 
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleged revision surgery and injuries, however; no details have been provided.No lot number has been provided; therefore a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jul-2010) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2011: the patient underwent surgery for implant of an unspecified bard/davol ventrio.(b)(6) 2016: the patient had unspecified injuries and underwent revision surgery.The patient is making a claim for an adverse patient outcome against the ventrio.The patient's attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." addendum per additional information provided: (b)(6) 2011 - patient was diagnosed with incarcerated ventral hernia thereby underwent laparoscopic repair with implant of ventrio mesh.Per operative notes, ¿the incarcerated ventral hernia sac was identified and excised.A ventrio mesh was placed and tacked.¿ (b)(6) 2016 - patient was diagnosed with recurrent umbilical hernia thereby underwent laparoscopic repair with excision of ventrio mesh and implant of synthetic mesh.Per operative notes, ¿the adhesions were taken down.A section of small bowel stuck and attached firmly up to the prior mesh was dissected.The ventrio mesh was removed completely.The hernia defect was identified and repaired with synthetic mesh using prolene sutures.¿.

Brand Name
VENTRIO MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key8125927
Report Number1213643-2018-04309
Device Sequence Number1770856
Product Code FTL
UDI-Device Identifier00801741016417
UDI-Public(01)00801741016417(17)120128(10)HUUG0321
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K100229
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2012
Device Catalogue Number0010214
Device Lot NumberHUUG0321
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2018
Supplement Date Received by Manufacturer06/03/2025
Initial Report FDA Received Date12/03/2018
Supplement Report FDA Received Date06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/15/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age40 YR
Patient SexFemale